Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone seen an endocrinologist for AD weight gain? jerrympls

Posted by PamJeanBrunot on April 2, 2003, at 0:02:08

In reply to Re: Anyone seen an endocrinologist for AD weight gain? Otherworldly, posted by jerrympls on April 1, 2003, at 20:11:14

Hi jerrympls,
This is a subject I want to better understand. I can relate to all of what you are saying.

"2) My thyriod was LOW (he said most likely due to the Seroquel I take to help me sleep)
3) My cortisol levels were LOW"

WHAT??? :-( I also take Seroquel and ever since, my weight has never been the same.
When I first started pych meds, I weighed 166, now I weigh 247
:-( I am not happy about this.
Can you please tell me more about what your endocrinologist said about the Seroquel adding to weight gain?
And what can my doc do to find out if my Cortisol levels are low? PLease excuse me if I missed something.....
Thanks so much
Pam


> I recently saw an endocrinologist for other possible causes underlying my treatment resistant depression which includes severe fatigue and weight gain. For the better part of my life, I was a skinny boy and even through college weighed no more than 135 lbs. Obesity does not run in my family btw. I started gaining weight while on Luvox. I went from 135 to 150 to 200 all the way to 220 in about a year. I was devistated by this. Eventually I was put on a stimulant to augment the Luvox and I lost 40 lbs in about 3 months. However, once I went of the stimulant I gained it all back. That was about 5 years ago and ever since - even with different meds my fatigue got worse and I continued to gain weight and couldn't lose any of it.
>
> About 2 years ago I was put on Adderall to help augment my meds again and I was able to stay below 200 at around 190lbs. However, as I adapted to the effects of the Adderall I began to gain a pound a month. I was switched to Dedxedrine and Lexapro and I've continued to gain weight. I am currently 245lbs and I am in disbelief many days at how large I have become. I've only known myself to be a skinny guy. The weight as also caused severe acid reflex problems.
>
> I finally was referred to an endocrinologist who tested me for everything and found this:
>
> 1) My testosterone (I am a 31 year old male) was LOW
> 2) My thyriod was LOW (he said most likely due to the Seroquel I take to help me sleep)
> 3) My cortisol levels were LOW
> 4) My iron levels/hemoglobin was LOW
>
> He started me on testosterone replacement (Androgel) and a small amount of oral hydrocortisone. A second and third round of blood tests revealed that my testosterone is back to normal but my cortisol is still low as is my hemoglobin.
>
> I think the testosterone has helped a little - however, he said it may take 2-3 months to really show an effect. I'm not sure about the hydrocortisone and its effeect on my mood. But I have noticed that my hands don't hurt in the morning (I've had chronic tendonitis - joint problems - I'm a musician).
>
> So - I'm still waiting to see what will happen if anything from these other treatments. One thing my endocrinologist did comment on were the red stretch marks on my stomach from the weight gain. He said that that was a clear indicator of an endocrine disorder/imbalance.
>
> so....we'll see...hope this helps.......


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:PamJeanBrunot thread:215123
URL: http://www.dr-bob.org/babble/20030329/msgs/215318.html